MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that the stent moved on balloon.The 80% stenosed target lesion was located in the mildly tortuous superior mesenteric artery.An 8.0x30x135cm express ld iliac / biliary stent was advanced for treatment but the lesion was too tight to cross.The device was removed, and dilatation was performed with a balloon.The stent was being prepared to be loaded onto the 035 non-boston scientific (bsc) guidewire for reintroduction; however, it was noted that the stent had loosened and was not centered on balloon.The device was removed fully intact, and the procedure was completed with a new 75cm-shaft express ld iliac / biliary stent.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).Device evaluated by mfr: the complaint device was received for product analysis.A visual examination of the returned device confirmed that the balloon had not been subjected to positive pressure.No issues were noted with the balloon material.The device was received with stent fully mounted on the delivery system.A visual examination identified that the stent had moved distally on the balloon by approximately 8mm.The first and second rows of proximal stent struts were also noted to be damaged.This type of damage is consistent with excessive force being applied to the device, potentially when withdrawing it into the sheath/guide.A visual examination identified no issues with the tip of the device.A visual and tactile examination identified no kinks or damage to the shaft of the device.This concludes the product analysis.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19021711
Report Number2124215-2024-15634
Device Sequence Number18137916
Product Code NIO
UDI-Device Identifier08714729579700
UDI-Public08714729579700
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0030716778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - .035 ROSEN; GUIDEWIRE - .035 ROSEN
Patient Age65 YR
Patient SexFemale
Patient RaceWhite